Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Function space flow invariance for functional-differential equations of retarded type

Author: James H. Lightbourne
Journal: Proc. Amer. Math. Soc. 77 (1979), 91-98
MSC: Primary 34K05
MathSciNet review: 539637
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{C}$ denote the Banach space of continuous functions $ \phi :[ - r,0] \to {{\mathbf{R}}^n}$, let $ \Omega \subset \mathcal{C}$ be closed, and let $ f:[0,\infty ) \times \Omega \to {{\mathbf{R}}^n}$ be continuous. In this note we establish necessary and sufficient conditions for function space flow invariance for the functional differential equation: $ x'(t) = f(t,{x_t})$ for $ t \geqslant 0,{x_0} = \phi \in \Omega $. That is, for each $ \phi \in \Omega $ there exist $ b > 0$ and a solution $ x:[ - r,b] \to {{\mathbf{R}}^n}$ such that $ {x_t} \in \Omega $ for each $ t \in [0,b]$.

References [Enhancements On Off] (What's this?)

  • [1] Jack K. Hale, Functional differential equations, Analytic theory of differential equations (Proc. Conf., Western Michigan Univ., Kalamazoo, Mich., 1970) Springer, Berlin, 1971, pp. 9–22. Lecture Notes in Mat., Vol. 183. MR 0390425
  • [2] S. Leela and Vinicio Moauro, Existence of solutions in a closed set for delay differential equations in Banach spaces, Nonlinear Anal. 2 (1978), no. 1, 47–58. MR 512653, 10.1016/0362-546X(78)90040-8
  • [3] Tien Yien Li, Existence of solutions for ordinary differential equations in Banach spaces, J. Differential Equations 18 (1975), 29–40. MR 0369848
  • [4] Robert H. Martin Jr., Invariant sets for perturbed semigroups of linear operators, Ann. Mat. Pura Appl. (4) 105 (1975), 221–239. MR 0390414
  • [5] Robert H. Martin Jr., Approximation and existence of solutions to ordinary differential equations in Banach spaces, Funkcial. Ekvac. 16 (1973), 195–211. MR 0352641
  • [6] George Seifert, Positively invariant closed sets for systems of delay differential equations, J. Differential Equations 22 (1976), no. 2, 292–304. MR 0427781
  • [7] G. F. Webb, Continuous nonlinear perturbations of linear accretive operators in Banach spaces, J. Functional Analysis 10 (1972), 191–203. MR 0361965

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34K05

Retrieve articles in all journals with MSC: 34K05

Additional Information

Article copyright: © Copyright 1979 American Mathematical Society